Custom Search

News

Wednesday 01 March 2006

Fatal interstitial pneumonitis related to rituximab-containing regimen.

By: Herishanu Y, Polliack A, Leider-Trejo L, Grieff Y, Metser U, Naparstek E.

Clin Lymphoma Myeloma 2006 Mar;6(5):407-9

Rituximab, a chimeric anti-CD20 monoclonal antibody, is commonly being used to treat indolent and aggressive B-cell non-Hodgkin's lymphoma. Rituximab is considered a relatively safe drug, but recently, severe and fatal adverse effects related to this drug have been reported. In this regard, we report an 80-year-old patient with follicular grade 3 non-Hodgkin's lymphoma who developed a fatal interstitial pneumonitis related to treatment with a rituximab/CHOP (cyclophosphamide/doxorubicin/vincristine/prednisone) regimen. The pneumonitis was diagnosed on a routine midtreatment positron emission tomography/computed tomography scan when the patient was almost asymptomatic. Pulmonary deterioration occurred as the treatment with rituximab/CHOP was continued. In this article, we also review the literature on rituximab-associated pneumonitis, and we discuss the differential diagnosis with cyclophosphamide-induced lung injury.

Use of this site is subject to the following terms of use